U.S. doctors online nowAsk doctors free
VA
A 42-year-old female asked:

psychiatrist stopped my latuda (lurasidone) and am building up lamictal (25mg) . could this cause an increase in suicidal thoughts?

2 doctor answers5 doctors weighed in
Dr. Carisa Hines
Palliative Care 21 years experience
Side effect: First, if you are having suicidal thoughts, please, please, please seek immediate medical attention. Please call 911 or a suicide crisis hotline. I have included the number above. Further, I would discuss concerns about medication side effects with your doctor. Best of health to you.
Dr. Heidi Fowler
Psychiatry 25 years experience
How high was Latuda (lurasidone)?: How long were you on and how quickly was it stopped. Latuda (Lurasidone) is an atypical antipsychotic that has an antidepressant effect. If withdrawing from it an ^ in depressive symptoms (possibly to include suicidal ideations) might occur. Let your doctor / psychiatrist know ASAP about suicidal thoughts. I know of no connection between starting lamictal & developing suicidal thoughts.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated May 6, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.